It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-17-2002, 02:39 PM   #1
Newbie
 
Join Date: Feb 2001
Location: Drumright, OK USA
Posts: 1
JWalz HB User
Hypo/Hyper Thyroid

Hello, I am new to this board and thought that maybe I might find someone out there with similar symptoms as myself. Back in March I went and had my yearly check up with my physician which I passed with flying colors. My TSH was 4.275 at that time. All of my other blood work was fine also. Since that time I became sick with strep throat and an upper respiratory illness for which I was given a shot of penicillin and a prescription of Biaxin for my sinus infection. Since that time I have had symptoms of having hyperthyroid. I am having headaches, nervousness, chest pains, trouble sleeping, palipitations and skipped heartbeats, some intestinal cramping, lack of appetite, muscles twitches and my eyes feel like they have sand in them and I have trouble focusing at times. I guess what I am looking for is whether being on high doses of antibiotics can effect your thyroid? I was diagnosed with Hashimoto's back in 1995 and have been on Synthroid .112. I have been on this dose for approximately 2 years. I have had other times, since 1995, that I have felt like I am on the hyper side, not hypo, but then it usually goes away. This time it is much more severe. I have been on a roller coaster ride with this thyroid condition and just really don't understand everything. I have several books but I can't seem to find my answers in them. Is it possible for a person's thyroid to kick in and work for a while then go back to being hypo again? I have had one doctor tell me no way and another saying yes it's possible. I would love any input out there from those of you who might have an answer or two for me. Thanks

 
Sponsors Lightbulb
   
Old 04-19-2002, 09:04 AM   #2
 
Join Date: Apr 2002
Location: Acworth GA USA
Posts: 0
LoriP38 HB User
Re: Hypo/Hyper Thyroid

Im New to this board and have a question. I went to my doctors to get a refill on my paxil and I told her I have been REALLY really tired lately which she said can be from the Paxil. But she did a blood test for my Thyroid (cause I have a family history of Thyroid problems). I got a call 1 week later saying my Thyroid isnt working right, told me it was Hyper. And I was put on Synthyroid...My Question is everything I have read said Synthyroid is for Hypo....Im on .50 synthyroid and I feel worse now than before....I sweat ALL the time and dread the Hot weather. I feel Nervous, My hair is really thinning...and Im still SO tired!!

Thanks
Lori

 
Old 04-19-2002, 09:33 AM   #3
Newbie
 
Join Date: Nov 2001
Posts: 8
StephenM HB User
Re: Hypo/Hyper Thyroid

The SSRI antidepressants (Prozac, Paxil, Zoloft, Celexa, etc.) can definitely cause drowsiness. Are you at or above what's considered the "therapeutic dose"? That's the typical amount prescribed, but it can make some people drowsy. If you're thin and/or short, you may not weigh enough to tolerate the therapeutic dose without noticeable side effects (a thin 5'3" woman I know can't tolerate 75mg of Zoloft without drowsiness, but a very heavy woman I know takes 200mg of Zoloft and is very energetic).

 
Old 04-20-2002, 08:24 AM   #4
 
Join Date: Apr 2002
Location: Acworth GA USA
Posts: 0
LoriP38 HB User
Re: Hypo/Hyper Thyroid

I am 165 lbs and Im on 20 mg of paxil. I have been on Paxil for almost 1 year and its been the last 7 months I have been SO tired along with all the other annoying symptoms.

 
Old 04-20-2002, 12:18 PM   #5
Senior Member
 
Join Date: Jan 2001
Location: Brooklyn, NY
Posts: 190
ArtfulD HB UserArtfulD HB User
Re: Hypo/Hyper Thyroid

Because Hashimoto's thyroiditis is caused by antibodies, the body & symptoms (and the TSH) fluctuates between hypo and hyper. You may also have a combination of both at times. I don't know if taking antibiotics had anything to do with it, but it wouldn't surprise me if there was a connection between the infection you had and a flare-up of your Hashi's. (Viral thyroiditis is a known truth.)

Typical medical treatment is to give medication to override the body's natural production of thyroid hormone and regulate your levels. You may also want to try taking Selenium or Maca -- both of which are said to be helpful in minimizing and/or stopping the production of thyroid antibodies. I know that Maca helps me with a variety of symptoms, whether hyper or hypo.

You can read up about these in our Information Archive (page 2): <A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000005.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000005.html</A>

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Low TSH but symptoms of hypo not hyper gabby1944 Thyroid Disorders 24 07-26-2009 05:54 AM
Low FT4 Low TSH, High T3 uptake, low cortisol ?diagnosis? kathryn32940 Thyroid Disorders 19 04-08-2008 08:59 AM
HELP... When does the suffering end? I go from HYPO/HYPER constantly.. jennyVee Thyroid Disorders 1 08-17-2007 09:20 PM
Hashis...Is that hyper or hypo? confused725 Thyroid Disorders 8 03-22-2006 02:59 PM
Please Someone Answer This Does It Sound Like Hypo? niecsey Thyroid Disorders 15 08-23-2005 11:47 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:22 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!